Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 21, 2011, 4:50 PM EDT for Warren County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 4:50 PM EDT (20:50 UTC)
- Expired
- Aug 21, 2011, 8:16 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, NY
The radar
The Burlington radar (KCXX), 90 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
715
WGUS51 KALY 212050
FFWALY
NYC113-220245-
/O.NEW.KALY.FF.W.0024.110821T2050Z-110822T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1045 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCAROON
MANOR PUBLIC CAMPGROUND AND ROGERS ROCK CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4379 7345 4378 7347 4376 7346 4373 7346
4367 7350 4367 7399 4374 7399 4381 7349
4381 7344
$$
SND1 follow-up statement
744
WGUS71 KALY 220016
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
816 PM EDT SUN AUG 21 2011
NYC113-220025-
/O.CAN.KALY.FF.W.0024.000000T0000Z-110822T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
816 PM EDT SUN AUG 21 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN WARREN
COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA. ADDITIONAL RAINFALL LATER
TONIGHT IS NOT EXPECTED TO CAUSE FLOODING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4379 7345 4378 7347 4376 7346 4373 7346
4367 7350 4367 7399 4374 7399 4381 7349
4381 7344
$$
SNDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:49 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 21, 2:49 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 249 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH #795 REMAIN IN EFFECT. UPDATED TO BETTER REFLECT BREAK IN CONVECTION. NEXT ROUND OF CONVECTION AHEAD OF COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING. SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME. ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON. AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING. THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT. OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY 0100Z. THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8 C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL. THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX FROM PAST COMET RESEARCH. HERE ARE THE PARAMETERS INPUTTED: CAPE = 1500 J/KG MAX SOUNDING WINDS = 65 EHI = 1.0 SRH (0-3 KM) = 150 (M/S)2 STORM SPEED = 30 KTS WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER. THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE AND DIGS THE LONGWAVE TROUGH OVER THE REGION. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST. HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR THE PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... ANOTHER ROUND OF CONVECTION WILL OCCUR WITH THE APPROACH AND PASSAGE OF THE COLD FRONT WHICH IS MOVING EASTWARD ACROSS WESTERN NEW YORK AT THIS TIME. BEST CHANCES FOR CONVECTION TO IMPACT TAF SITES IS EARLY THIS EVENING BETWEEN 22Z TO 01Z. MVFR-IFR CONDITIONS ARE EXPECTED WITH STORMS AS THEY MOVE THROUGH. VFR CONDITIONS ARE EXPECTED ONCE THE CONVECTION MOVES THROUGH...HOWEVER WITH MVFR FOG EXPECTED TO FORM AT KGFL AND KPOU OVERNIGHT AS WINDS BECOME LIGHT. OUTLOOK... MON...VFR. SLIGHT CHC -SHRA KGFL. TUE-WED...VFR EXCEPT FOR EARLY AM MVFR-IFR FOG POSSIBLE. THU...VFR/MVFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID WEEK. && .HYDROLOGY... THE POSSIBILITY EXISTS FOR THE AREA TO PICK UP ANOTHER WIDESPREAD 3/4 TO 1 1/2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN AREAS WHICH HAVE A PROLONGED PERIOD OF CONVECTION. TRAINING OF THUNDERSTORMS COULD OCCUR AS SEVERAL LINES OF CONVECTION ARE POSSIBLE WITH THE LINES ADVANCING EAST AS THE INDIVIDUAL CELLS MOVE FROM SOUTHWEST TO NORTHEAST. PRECIPITABLE WATER VALUES INCREASE UP TO 1 3/4 INCHES THIS AFTERNOON WHICH ALSO INDICATES THE POTENTIAL FOR SOME HEAVY RAINFALL. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED TO HAVE A MAJOR IMPACT ON MOST RIVER BASINS...IT MAY BE ENOUGH TO RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY DRAINED LOW LYING AREAS AS WELL AS RESULT IN SIGNIFICANT RISES ON CREEKS AND STREAMS. DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY WITH JUST SOME WIDELY SCATTERED TO SCATTERED SHOWERS MONDAY INTO EARLY MONDAY EVENING MAINLY ACROSS THE NORTHERN MOUNTAINS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/11/WASULA NEAR TERM...IAA/11/WASULA SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA FIRE WEATHER...IAA HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 132 PM EDT SUN AUG 21 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 132 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 21, 3:27 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG LIVINGSTON 42.14N 73.76W
08/21/2011 COLUMBIA NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON RTE 2 AND 2 TREES DOWN BURNING ON
WIRES ON PINE RD.
1245 PM TSTM WND DMG SELKIRK 42.53N 73.80W
08/21/2011 ALBANY NY BROADCAST MEDIA
TREES AND POWER LINES DOWN 283 BEAVER DAM ROAD
1245 PM TSTM WND DMG ESOPUS 41.83N 73.97W
08/21/2011 ULSTER NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1254 PM TSTM WND DMG 5 NNE ALBANY 42.72N 73.75W
08/21/2011 ALBANY NY TRAINED SPOTTER
TREE DOWN ON WIRES. POWER OUTAGES.
0105 PM TSTM WND DMG 3 S COHOES 42.73N 73.71W
08/21/2011 ALBANY NY PUBLIC
TREES AND WIRES DOWN. POWER OUTAGES.
0106 PM TSTM WND DMG CANAAN 42.41N 73.45W
08/21/2011 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN ON FRISBEE STREET BLOCKING ROAD.
0115 PM TSTM WND DMG 2 NE COHOES 42.79N 73.68W
08/21/2011 SARATOGA NY TRAINED SPOTTER
TREE DOWN.
0122 PM FUNNEL CLOUD PLEASANT VALLEY 41.75N 73.82W
08/21/2011 DUTCHESS NY PUBLIC
0140 PM TSTM WND DMG DOVER PLAINS 41.75N 73.58W
08/21/2011 DUTCHESS NY TRAINED SPOTTER
TREES DOWN
0140 PM TSTM WND DMG WHITE CREEK 42.97N 73.29W
08/21/2011 WASHINGTON NY LAW ENFORCEMENT
2 TREES DOWN
0155 PM TSTM WND DMG BENNINGTON 42.87N 73.19W
08/21/2011 BENNINGTON VT LAW ENFORCEMENT
TWO SEPERATE TREES DOWN. ONE ON RT 9E AND THE OTHER
AUSTIN HILL ROAD. TIME ESTIMATED.
0210 PM TSTM WND DMG 2 WSW BRATTLEBORO 42.85N 72.61W
08/21/2011 WINDHAM VT LAW ENFORCEMENT
TREES DOWN.
0225 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
08/21/2011 LITCHFIELD CT TRAINED SPOTTER
NEAR INTERSECTION OF RTE 183 AND HILLANDALE BLVD TREES
DOWN ON FIRE ON WIRES CAUSING POWER OUTAGES.
&&
SDIRIENZLocal storm report, Aug 21, 3:33 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN WESTMINSTER 43.08N 72.46W
08/21/2011 M2.00 INCH WINDHAM VT TRAINED SPOTTER
RAIN FELL BETWEEN 2 AND 3 PM.
&&
SDIRIENZLocal storm report, Aug 21, 3:38 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM LIGHTNING 5 NNW DUANESBURG 42.83N 74.15W
08/21/2011 SCHENECTADY NY NWS EMPLOYEE
1 INDIVIDUAL INJURED BY LIGHTNING.
1235 PM TSTM WND DMG LIVINGSTON 42.14N 73.76W
08/21/2011 COLUMBIA NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON RTE 2 AND 2 TREES DOWN BURNING ON
WIRES ON PINE RD.
1245 PM TSTM WND DMG SELKIRK 42.53N 73.80W
08/21/2011 ALBANY NY BROADCAST MEDIA
TREES AND POWER LINES DOWN 283 BEAVER DAM ROAD
1245 PM TSTM WND DMG ESOPUS 41.83N 73.97W
08/21/2011 ULSTER NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1254 PM TSTM WND DMG 5 NNE ALBANY 42.72N 73.75W
08/21/2011 ALBANY NY TRAINED SPOTTER
TREE DOWN ON WIRES. POWER OUTAGES.
0105 PM TSTM WND DMG 3 S COHOES 42.73N 73.71W
08/21/2011 ALBANY NY PUBLIC
TREES AND WIRES DOWN. POWER OUTAGES.
0106 PM TSTM WND DMG CANAAN 42.41N 73.45W
08/21/2011 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN ON FRISBEE STREET BLOCKING ROAD.
0115 PM TSTM WND DMG 2 NE COHOES 42.79N 73.68W
08/21/2011 SARATOGA NY TRAINED SPOTTER
TREE DOWN.
0122 PM FUNNEL CLOUD PLEASANT VALLEY 41.75N 73.82W
08/21/2011 DUTCHESS NY PUBLIC
0140 PM TSTM WND DMG SHARON 41.88N 73.47W
08/21/2011 LITCHFIELD CT LAW ENFORCEMENT
MULTIPLE TREES DOWN.
0140 PM TSTM WND DMG WHITE CREEK 42.97N 73.29W
08/21/2011 WASHINGTON NY LAW ENFORCEMENT
2 TREES DOWN
0140 PM TSTM WND DMG DOVER PLAINS 41.75N 73.58W
08/21/2011 DUTCHESS NY TRAINED SPOTTER
TREES DOWN
0145 PM TSTM WND DMG KENT 41.72N 73.48W
08/21/2011 LITCHFIELD CT LAW ENFORCEMENT
TREES DOWN.
0155 PM TSTM WND DMG BENNINGTON 42.87N 73.19W
08/21/2011 BENNINGTON VT LAW ENFORCEMENT
TWO SEPERATE TREES DOWN. ONE ON RT 9E AND THE OTHER
AUSTIN HILL ROAD. TIME ESTIMATED.
0200 PM TSTM WND DMG NORFOLK 41.99N 73.20W
08/21/2011 LITCHFIELD CT LAW ENFORCEMENT
WIRES DOWN.
0210 PM TSTM WND DMG 2 WSW BRATTLEBORO 42.85N 72.61W
08/21/2011 WINDHAM VT LAW ENFORCEMENT
TREES DOWN.
0225 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
08/21/2011 LITCHFIELD CT TRAINED SPOTTER
NEAR INTERSECTION OF RTE 183 AND HILLANDALE BLVD TREES
DOWN ON FIRE ON WIRES CAUSING POWER OUTAGES.
0300 PM HEAVY RAIN WESTMINSTER 43.08N 72.46W
08/21/2011 M2.00 INCH WINDHAM VT TRAINED SPOTTER
RAIN FELL BETWEEN 2 AND 3 PM.
&&
TWASULASpecial weather statement, Aug 21, 3:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT SUN AUG 21 2011
NYZ041-050-084-212030-
SOUTHERN WASHINGTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
352 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED NEAR SARATOGA SPRINGS...OR ABOUT
OVER SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
FORT EDWARD AND HUDSON FALLS BY 430 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4324 7330 4292 7377 4304 7396 4327 7368
4326 7367 4329 7366 4329 7364 4330 7364
4331 7360 4334 7360 4339 7354
TIME...MOT...LOC 1952Z 221DEG 24KT 4305 7378
TAW/KGMSpecial weather statement, Aug 21, 4:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 423 PM EDT SUN AUG 21 2011 NYZ041>043-083-212100- NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY- NORTHERN SARATOGA NY- 423 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DAY CENTER...OR ABOUT 14 MILES WEST OF LAKE GEORGE VILLAGE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE LUZERNE CAMPGROUND BY 435 PM EDT 6 MILES NORTHWEST OF LAKE GEORGE VILLAGE BY 450 PM EDT WARRENSBURG BY 455 PM EDT BOLTON LANDING BY 500 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4366 7377 4349 7356 4324 7397 4337 7414 TIME...MOT...LOC 2023Z 227DEG 23KT 4337 7397 HWJIV
Special weather statement, Aug 21, 4:33 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT SUN AUG 21 2011
NYZ059>061-212100-
EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
433 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR HUDSON...OR ABOUT OVER HUDSON...AND MOVING NORTHEAST AT
35 MPH.
THE THUNDERSTORM WILL BE NEAR...
PHILMONT BY 440 PM EDT
KINDERHOOK BY 445 PM EDT
CHATHAM AND VALATIE BY 450 PM EDT
7 MILES SOUTHWEST OF NEW LEBANON BY 500 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4239 7339 4213 7374 4225 7393 4235 7383
4247 7369 4251 7336
TIME...MOT...LOC 2033Z 227DEG 30KT 4226 7374
TAW/KGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:54 AM EDT | Special Weather Statement | ALY | Hamilton | 51 min |
| Aug 21, 9:34 AM EDT | Special Weather Statement | ALY | Hamilton | 41 min |
| Aug 21, 10:34 AM EDT | Special Weather Statement | ALY | Warren | 56 min |
| Aug 21, 11:14 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 61 min |
| Aug 21, 11:25 AM EDT | Special Weather Statement | ALY | Schenectady | 35 min |
| Aug 21, 11:28 AM EDT | Special Weather Statement | ALY | Warren | 47 min |
| Aug 21, 11:44 AM EDT | Special Weather Statement | ALY | Saratoga | 46 min |
| Aug 21, 11:47 AM EDT | Special Weather Statement | ALY | Ulster | 43 min |
| Aug 21, 12:14 PM EDT | Special Weather Statement | ALY | Schenectady | 46 min |
| Aug 21, 12:17 PM EDT | Special Weather Statement | ALY | Albany | 28 min |
| Aug 21, 12:24 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| Aug 21, 12:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 62 min |
| Aug 21, 12:35 PM EDT | Special Weather Statement | ALY | Albany | 40 min |
| Aug 21, 12:52 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 40 min |
| Aug 21, 12:57 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Aug 21, 1:04 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 56 min |
| Aug 21, 1:14 PM EDT | Flash Flood Warning | ALY | Dutchess | 104 min |
| Aug 21, 1:21 PM EDT | Tornado Warning | ALY | Dutchess | 39 min |
| Aug 21, 1:30 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 60 min |
| Aug 21, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 61 min |
| Aug 21, 3:52 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 38 min |
| Aug 21, 4:23 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| Aug 21, 4:33 PM EDT | Special Weather Statement | ALY | Columbia | 27 min |
| Aug 21, 4:52 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Aug 21, 4:56 PM EDT | Special Weather Statement | ALY | Columbia | 34 min |
| Aug 21, 5:03 PM EDT | Special Weather Statement | ALY | Washington | 27 min |
| Aug 21, 5:05 PM EDT | Special Weather Statement | ALY | Warren | 25 min |
| Aug 21, 5:34 PM EDT | Special Weather Statement | ALY | Washington | 26 min |
| Aug 21, 5:48 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 22 min |
| Aug 21, 5:54 PM EDT | Special Weather Statement | ALY | Albany | 36 min |
| Aug 21, 5:56 PM EDT | Special Weather Statement | ALY | Ulster | 34 min |
| Aug 21, 6:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Aug 21, 6:09 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Ulster | 39 min |
| Aug 21, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 65 min |
| Aug 21, 6:33 PM EDT | Special Weather Statement | ALY | Dutchess | 42 min |
| Aug 21, 6:38 PM EDT | Special Weather Statement | ALY | Warren | 22 min |
| Aug 21, 6:56 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Aug 21, 6:59 PM EDT | Special Weather Statement | ALY | Saratoga | 31 min |
| Aug 21, 7:27 PM EDT | Special Weather Statement | ALY | Schenectady | 33 min |
| Aug 21, 7:29 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 3 hr |
| Aug 21, 7:40 PM EDT | Special Weather Statement | ALY | Washington | 35 min |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.